Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 8, 1999, 5:00 AM PDT for Clark County, Lincoln County, Nevada; Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 1999, 5:00 AM PDT (12:00 UTC)
- Expired
- Jul 8, 1999, 7:00 AM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 0.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KVEF 081203
FFWLAS
AZC015-NVC003-017-081400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
500 AM PDT THU JUL 8 1999
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA
NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA
THIS INCLUDES THE FOLLOWING LOCATIONS...MOAPA
SOUTHEASTERN LINCOLN COUNTY IN SOUTHERN NEVADA
THIS INCLUDES THE FOLLOWING LOCATION...BEAVER DAM
* UNTIL 700 AM PDT(700 AM MST)
* AT 455 AM PDT(455 AM MST)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED HEAVY RAIN 23 MILES NORTH OF MOAPA...MOVING
NORTHEAST AT 20 MPH. THESE STORMS ARE PRODUCING BETWEEN 1.5 AND
3.0 INCHES OF RAIN PER HOUR.
* THE STRONGEST STORMS WERE LOCATED OVER THE MORMON MOUNTAINS. THESE
HEAVY RAINS WILL CAUSE FLOODING OF TRIBUTARIES ASSOCIATED WITH THE
MEADOW VALLEY AND SOUTH FORK OF THE TUQUOP WASHES. FLOWS
ASSOCIATED WITH THE MEADOW VALLEY WASH ARE EXPECTED TO MOVE SOUTH
INTO NORTHEAST CLARK COUNTY BY 645 AM PDT.
* THUNDERSTORMS OVER FAR NORTHWEST MOHAVE COUNTY ARE
DISSIPATING...BUT A THREAT OF FLOODING ON THE GRAND WASH STILL
EXISTS UNTIL THE STORMS HAVE COMPLETELY DISSIPATED. THUS...A FLASH
FLOOD WARNING IS IN EFFECT FOR FAR NORTHWEST MOHAVE COUNTY AS WELL.
* A FLASH FLOOD WARNING MEANS THAT FLOODING IS ALREADY OCCURRING OR
IS IMMINENT IN THE WARNING AREA. STAY TUNED TO NOAA WEATHER RADIO
OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION
FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3703 11465 3662 11466 3661 11405 3614 11406 3627 11375
3700 11349 3789 11375What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 4:25 AM PDT, 35 minutes earlier.
Area forecast discussion, Jul 8, 4:25 AM PDT, 35 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 425 AM PDT THU JUL 8 1999 SYNOPSIS...HIGH PRESSURE CENTERED OVER COLORADO WILL MOVE OVER THE DESERT SOUTHWEST BY THIS WEEKEND. THE AIR MASS WILL REMAIN SUFFICIENTLY MOIST AND UNSTABLE FOR AFTERNOON AND EVENING THUNDERSTORMS. DAYTIME TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL. DISCUSSION...THUNDERSTORMS WITH VERY HEAVY RAIN HAVE DEVELOPED OVER PORTIONS OF SOUTH-CENTRAL AND EXTREME SOUTHERN NEVADA THIS MORNING...PRODUCING RAINFALL OF 1.5 TO 3.0 INCHES PER HOUR. THUS... HAVE ISSUED A FLASH FLOOD WATCH FOR MUCH OF THE CWA EXCEPT FOR THE FAR NORTHWEST PORTIONS. BASED ON MODEL AND PLOT DATA...A SOLID SYNOPTIC-SCALE FOCUS FOR ORGANIZED THUNDERSTORMS IS LACKING THIS AFTERNOON AND EVENING... EXCEPT FOR THE DEFORMATION ZONE CURRENTLY DRAPED OVER SOUTHERN NEVADA BETWEEN THE EASTERLY WAVE OVER SOUTHERN CALIFORNIA AND THE WESTERLY FLOW OVER NORTHERN NEVADA THIS MORNING. AS THE EASTERLY WAVE MOVES WEST TODAY...I SUSPECT THIS FORCING WILL DECREASE. HOWEVER...WE WILL HAVE MORE SUNSHINE TO WORK WITH THAN YESTERDAY. THIS WILL GIVE WAY TO VERY EFFICIENT RAIN-PRODUCING STORMS TODAY GIVEN THE VERY MOIST STATE OF THE AIRMASS OVER SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. MODELS DIFFER WITH THE PLACEMENT OF THE HIGH CENTER AND THIS IS THE MAIN POINT OF CONTENTION BETWEEN THE MODELS. HOWEVER...THE POINT IS MOOT AS THE MOIST STATE OF THE AIRMASS WILL LEAD TO THUNDERSTORM DEVELOPMENT OVER JUST ABOUT ALL OF THE CWA. A PERSISTENCE FORECAST IN THE EXTENDED PERIOD IS THE SAFEST BET GIVEN THE MODEL UNCERTAINTY OF THE RIDGE POSITION. JAH .LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE LATEST RNOFFALAS STATEMENT FOR DETAILS.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:11 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 6:55 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 9:10 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 4 hr |
| Jul 8, 9:34 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 9:34 AM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Jul 8, 11:15 AM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Jul 8, 12:40 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 1:35 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 1:35 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Jul 8, 2:45 PM PDT | Flash Flood Warning | VEF | Clark | 15 min |
Nearby
Flash Flood Warnings in Nevada, 1999Flash Flood Warnings in Arizona, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.